Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

June 25, 2022Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 25, 2022, 3:12 PM CDT for Wilcox County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2022, 3:12 PM CDT (20:12 UTC)
Expired
Jun 25, 2022, 4:00 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS84 KMOB 252012
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jun 25 2022
 
ALZ053>055-252100-
Wilcox AL-Clarke AL-Monroe AL-
312 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of north central Monroe,
northeastern Clarke and western Wilcox Counties through 400 PM CDT...

At 312 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles northwest
of Camden to 5 miles southeast of Thomasville. Movement was south at
5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Thomasville, Camden, Pine Hill, Vredenburgh and Yellow Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3227 8746 3224 8741 3224 8739 3220 8736
      3220 8733 3214 8728 3214 8725 3173 8733
      3181 8778 3194 8781 3199 8778 3199 8767
      3200 8766 3201 8762 3213 8762 3213 8752
      3226 8752 3227 8751
TIME...MOT...LOC 2012Z 006DEG 6KT 3211 8739 3188 8765 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:07 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 25, 2:07 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
207 PM CDT Sat Jun 25 2022

.NEAR TERM /Now Through Sunday/...Upper level ridging that has
been in firm control of the region will flatten and shift westward
through Sunday as an upper trough digs over the Great Lakes
region. With the decreasing subsidence over the region, we'll
begin to see an increase in showers and thunderstorms and a return
to more seasonal temperatures.

Scattered to numerous showers and storms are currently present
across the region with the greatest coverage being over south
central Alabama and the northwest Florida Panhandle. It is in
these eastern areas that the effects of the retreating upper
ridge are weaker and an enhanced zone of deep layer moisture
resides. Precipitable water values across the area generally
remain around 1.8 and 2.2 inches with MLCAPE of 2500-3000 J/Kg
(and locally higher values possible). This moisture and
instability combined with DCAPE around 1000 J/Kg and low level
lapse rates between 7-8.5 C/Km could support strong to severe
pulse type thunderstorms especially over southwestern Alabama and
the Florida Panhandle through the remainder of the afternoon and
early evening hours. Any of the stronger storms will be capable of
producing strong gusty/downburst winds with frequent lightning,
and small hail. Locally heavy rainfall is also possible given the
elevated precipitable water values and localized flooding could
occur especially in areas where storms repeatedly move over the
same areas. Convection is expected to taper off through the
evening hours with the loss of daytime heating.

Another round of scattered to numerous showers and storms is
expected to develop overnight particularly along southern
portions of the area as a weakly organized surface low moves
across the northern Gulf. This feature will further enhance deep
layer moisture across the area, and especially along the coast
through the early morning hours.

As for temperatures, highs this afternoon top out in the mid to
upper 90s across much of the area with around 100 degrees over
portions of southeast Mississippi. A Heat Advisory remains in
effect for southeast Mississippi and much of southwest Alabama
through 7pm this evening. Although, convection and increased cloud
cover could provide some relief to the heat. Lows overnight are
expected to only fall into the lower to mid 70s. /14

&&

.AVIATION...
18Z issuance...Scattered to numerous showers and storms have
developed across the region this afternoon and will continue into
the evening hours. Any of the stronger convection will be capable
of producing gusty, erratic winds and may temporarily reduce
ceilings and visibilities. Another round of showers and storms is
expected to develop along the coast late tonight and into early
Sunday morning. Outside of any convection, VFR conditions prevail
with a light and mainly southerly flow. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>056-059-
     261>266.

FL...Heat Advisory until 7 PM CDT this evening for FLZ201>204.

MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 25, 1:48 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Sat Jun 25 2022

ALZ261-263-251930-
Mobile Central AL-Mobile Inland AL-
148 PM CDT Sat Jun 25 2022

...A strong thunderstorm will impact portions of central Mobile
County through 230 PM CDT...

At 147 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 6 miles west of
Midtown Mobile, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And I65 and
Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 8835 3085 8833 3086 8812 3077 8803
      3070 8803 3072 8804 3065 8804 3065 8805
      3064 8806 3061 8805 3059 8806 3057 8809
      3054 8808
TIME...MOT...LOC 1847Z 282DEG 7KT 3069 8824

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 2:00 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Sat Jun 25 2022

FLZ201-203-251945-
Escambia Inland FL-Santa Rosa Inland FL-
200 PM CDT Sat Jun 25 2022

...A strong thunderstorm will impact portions of west central Santa
Rosa and central Escambia Counties through 245 PM CDT...

At 200 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Molino, or 8 miles north of Gonzalez, moving
east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3061 8740 3066 8740 3067 8741 3069 8744
      3070 8745 3070 8746 3073 8748 3084 8720
      3063 8711 3060 8739
TIME...MOT...LOC 1900Z 251DEG 12KT 3070 8731

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 2:12 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
212 PM CDT Sat Jun 25 2022

ALZ053>056-252000-
Wilcox AL-Clarke AL-Monroe AL-Conecuh AL-
212 PM CDT Sat Jun 25 2022

...Scattered strong thunderstorms will impact portions of Monroe,
northeastern Clarke, Wilcox and north central Conecuh Counties
through 300 PM CDT...

At 211 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms scattered from 9 miles east of Camden to near
Pine Hill to 11 miles northwest of Monroeville. These storms were
moving very little.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroeville, Thomasville, Camden, Grove Hill, Peterman, Whatley, Pine
Hill, Beatrice, Vredenburgh, Fulton, Yellow Bluff and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 8736 3220 8733 3214 8725 3212 8726
      3208 8719 3205 8718 3205 8686 3196 8689
      3196 8691 3190 8691 3172 8698 3146 8724
      3148 8761 3171 8782 3199 8776 3201 8762
      3213 8762 3213 8752 3227 8752 3227 8744
TIME...MOT...LOC 1911Z 091DEG 5KT 3197 8713 3198 8754 3160 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 2:29 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
229 PM CDT Sat Jun 25 2022

ALZ262-264-252015-
Baldwin Central AL-Baldwin Inland AL-
229 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of central Baldwin
County through 315 PM CDT...

At 228 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Downtown Mobile
to 4 miles west of Stapleton to near Bay Minette. Movement was
southeast at 5 mph. Another strong thunderstorm was located near
Loxley and was drifting west.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Spanish Fort, Robertsdale, Loxley,
Stapleton, Silverhill and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8791 3075 8793 3075 8795 3067 8796
      3069 8794 3065 8793 3066 8796 3072 8797
      3069 8799 3068 8799 3068 8800 3093 8793
      3094 8793 3075 8792 3095 8790 3102 8763
      3059 8761 3051 8777
TIME...MOT...LOC 1928Z 313DEG 5KT 3070 8800 3074 8787 3091 8781

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 25, 3:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CDT SAT JUN 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     2 SE MALBIS             30.64N 87.83W
06/25/2022                   BALDWIN            AL   NWS EMPLOYEE

            ESTIMATED 50-60 MPH WINDS WITH DAMAGE TO A
            FENCE NEAR DAPHNE.

&&
Special weather statement, Jun 25, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT Sat Jun 25 2022

ALZ053>055-252100-
Wilcox AL-Clarke AL-Monroe AL-
312 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of north central Monroe,
northeastern Clarke and western Wilcox Counties through 400 PM CDT...

At 312 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles northwest
of Camden to 5 miles southeast of Thomasville. Movement was south at
5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Camden, Pine Hill, Vredenburgh and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3227 8746 3224 8741 3224 8739 3220 8736
      3220 8733 3214 8728 3214 8725 3173 8733
      3181 8778 3194 8781 3199 8778 3199 8767
      3200 8766 3201 8762 3213 8762 3213 8752
      3226 8752 3227 8751
TIME...MOT...LOC 2012Z 006DEG 6KT 3211 8739 3188 8765

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:08 AM CDTSpecial Marine WarningMOB70 min
Jun 25, 12:16 PM CDTSpecial Weather StatementMOBBaldwin, Escambia44 min
Jun 25, 1:00 PM CDTSpecial Weather StatementMOBBaldwin45 min
Jun 25, 1:07 PM CDTSevere Thunderstorm WarningMOBEscambia37 min
Jun 25, 1:17 PM CDTSpecial Weather StatementMOBConecuh43 min
Jun 25, 1:37 PM CDTSpecial Weather StatementMOBMobile38 min
Jun 25, 1:48 PM CDTSpecial Weather StatementMOBMobile42 min
Jun 25, 2:12 PM CDTSpecial Weather StatementMOBMonroe, Wilcox48 min
Jun 25, 2:21 PM CDTSpecial Marine WarningMOB84 min
Jun 25, 2:29 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 25, 2:46 PM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Jun 25, 3:16 PM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Jun 25, 3:43 PM CDTSpecial Marine WarningMOB62 min
Jun 25, 4:30 PM CDTSpecial Marine WarningMOB90 min
Jun 25, 5:43 PM CDTSpecial Marine WarningMOB79 min
Jun 25, 4:51 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 25, 1:45 PM CDTSpecial Weather StatementMOBSanta Rosa45 min
Jun 25, 2:00 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 25, 3:55 PM CDTSpecial Weather StatementMOBEscambia35 min

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.